Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 8, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 4, 2012, 9:56 AM CST for Concordia Parish, Tensas Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2012, 9:56 AM CST (15:56 UTC)
- Expired
- Feb 4, 2012, 1:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Concordia Parish, LA, Tensas Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284
WGUS54 KJAN 041556
FFWJAN
LAC029-107-041900-
/O.NEW.KJAN.FF.W.0008.120204T1556Z-120204T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
956 AM CST SAT FEB 4 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MONTEREY...VIDALIA...FERRIDAY...
TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 100 PM CST
* AT 955 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
FROM 16 MILES NORTH OF FERRIDAY TO 12 MILES NORTHWEST OF
MONTEREY...MOVING EAST AT 25 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF AN INCH...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FROGMORE...CLAYTON...NEWLIGHT...DEER PARK...WEST FERRIDAY...
HELENA...WATERPROOF...SPOKANE...LAKE BRUIN...ST. JOSEPH...NEWELLTON
AND SOMERSET
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. THIS
RAINFALL IS OCCURRING OVER LOCATIONS THAT RECEIVED 3 TO 4 INCHES OF
RAIN YESTERDAY. SATURATED CONDITIONS WILL LEAD TO RUNOFF VERY
QUICKLY.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A HOUR CAN CAUSE
FLOODING ALONG HIGHWAY 887 AND PORTIONS OF HIGHWAY 4 TO VERONA STREET
IN THE TOWN OF NEWELLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3138 9177 3150 9184 3144 9172 3162 9181
3174 9154 3220 9149 3225 9113 3214 9117
3210 9103 3207 9116 3176 9136 3176 9126
3163 9152 3157 9140 3152 9152 3138 9147
3143 9155 3133 9155 3131 9187 3132 9187
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 3:46 AM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Feb 4, 3:46 AM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 346 AM CST SAT FEB 4 2012 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT...WARM AND WET TODAY FOLLOWED BY COOLER AND DRIER WEATHER SUNDAY. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWED THE CIRCULATION AROUND A CLOSED LOW OVER THE CENTRAL PLAINS. THIS LOW WAS SUPPORTING A SURFACE LOW OVER MISSOURI WITH A TRAILING COLD FRONT JUST EAST OF THE OZARKS AND EXTENDING SOUTH INTO EAST TEXAS. A BROKEN BAND OF THUNDERSTORMS WAS NOTED ALONG FRONT IN TEXAS AND AHEAD OF THE FRONT IN ARKANSAS. WELL AHEAD OF THE LINE REGIONAL RADARS SHOWED SCATTERED SHOWERS AND THUNDERSTORMS MOVING INTO OUR SOUTHEAST ARKANSAS COUNTIES AND NORTHEAST LOUISIANA PARISHES ALREADY THIS MORNING. BOTH THE CLOSED LOW AND SURFACE LOW WILL TRACK EAST TODAY. THE SURFACE LOW WILL DRAG A COLD FRONT ACROSS OUR CWA. THE GFS REMAINS THE FASTEST WITH THE MOVEMENT OF THE COLD FRONT BUT MODEL CONSENSUS PLACES THE FRONT INTO OUR NORTHWEST MOST ZONES BY EARLY AFTERNOON AND SOUTHEAST OF OUR CWA AFTER MIDNIGHT TONIGHT. THE COLD FRONT WILL BE MOVING INTO OUR CWA DURING PEAK HEATING BUT MODELS HAVE COME IN WITH A LITTLE LESS INSTABILITY AND DEEP LAYER SHEAR FOR TODAY. ENOUGH PARAMETERS REMAIN TO CARRY MENTION OF A FEW STRONG STORMS WITH WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL. CLOUD COVER AND MORNING CONVECTION WILL LIMIT HEATING BUT TEMPERATURES WILL STILL TOP OUT WELL ABOVE NORMAL IN THE LOWER 70S. THE 00Z GFS MOS WAS AMONG THE HIGHEST ENSEMBLE MEMBER FOR HIGHS TODAY. HAVE LOWERED MAX TEMPS BY SEVERAL DEGREES CLOSER TO THE NAM GUIDANCE. SEVERAL INCHES OF RAIN FELL OVER OUR SOUTHWEST ZONES FRIDAY AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS AGAIN TODAY. HAVE ISSUED A FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE SOUTHWEST ZONES THAT EXPERIENCED RUNOFF AND MINOR FLOODING PROBLEMS FRIDAY. COOLER AND DRIER AIR WILL MOVE INTO THE CWA IN THE WAKE OF THE COLD FRONT BUT NOT QUITE AS FAST AS THE GFS WOULD SUGGEST. WENT A FEW DEGREES WARMER THAN GFS GUIDANCE FOR MORNING LOWS SUNDAY. THERE MAY BE SOME LIGHT RAIN LINGERING IN THE SOUTHEAST AT SUNRISE SUNDAY BUT ALL PCPN IS EXPECTED TO END WELL BEFORE NOON. NEAR SEASONAL HIGHS ARE EXPECTED AREAWIDE SUNDAY. THE UPPER LOW WILL CONTINUE TRACKING EAST SUNDAY AND SUNDAY NIGHT FROM THE MID MISSISSIPPI VALLY TO THE TENNESSEE VALLEY. THIS MAY RESULT IN SOME CLOUDS OVER THE NORTHERN ZONES THROUGH SUNDAY EVENING. SURFACE HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS TONIGHT WILL SHIFT SOUTHEAST OVER THE SOUTHERN PLAINS BY SUNDAY NIGHT. THIS WILL HELP RESULT IN TEMPERATURES DROPPING INTO THE 30S ACROSS MOST OF OUR CWA BY MONDAY MORNING. /22/ .LONG TERM...MONDAY THROUGH SATURDAY...SURFACE HIGH PRESSURE RIDGING WILL BUILD OVER THE ARKLAMISS ON MONDAY WITH NORTHERLY FLOW PREVAILING AND COOLER TEMPS. WEAK SURFACE RIDGING WILL CONTINUE OVER THE AREA ON TUESDAY WITH ANOTHER COOL DAY ON TAP...BUT BOTH THE GFS/ECMWF INDICATE THAT A SHORT WAVE WILL MOVE THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING. ALTHOUGH THE SHORT WAVE WILL HAVE VERY LITTLE MOISTURE TO WORK WITH AS PWATS BELOW AN INCH...A FEW LIGHT SHOWERS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY AS IT MOVES THROUGH. SPLIT FLOW WILL CONTINUE ACROSS THE COUNTRY THROUGH THE END OF THE WEEK...WITH BOTH THE ECMWF AND THE GFS CUTTING OFF A LOW NEAR BAJA MEXICO THURSDAY/FRIDAY AND DEEPENING UPPER TROUGHING OVER THE EASTERN CONUS. THE GFS/ECMWF DEEPEN A SURFACE LOW IN THE GULF AND MOVE IT ACROSS FLORIDA FRIDAY INTO SATURDAY...BUT AS UPPER TROUGHING DEEPENS OVER THE AREA...ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY WITH A STRONGER SURFACE HIGH BUILDING IN FOR THE WEEKEND. FEEL THE MOISTURE ASSOCIATED WITH THE LOW IN GULF WILL STAY SOUTH OF THE AREA AS STRONG SURFACE RIDGING AND DRY NORTHERLY FLOW PREVAILS. HAVE DECIDED TO CUT POPS LATER IN THE WEEK DUE TO THIS...AS GFS MOS GUIDANCE CAME IN WITH SLIGHT CHANCE POPS. STUCK PRETTY CLOSE TO GUIDANCE TEMPS THROUGH THE PERIOD./15/ && .AVIATION...A LINE OF THUNDERSTORMS WAS NOTED FROM NORTHWEST MISSISSIPPI BACK INTO EAST TEXAS. THIS LINE WAS ALONG AND AHEAD OF AN APPROACHING COLD FRONT THAT WILL MOVE NEAR GLH BY 20Z AND PASS SOUTHEAST OF HBG BY 08Z SUNDAY. SCATTERED STORMS WILL BE POSSIBLE AHEAD OF THE MAIN LINE. THE MOIST SOUTHERLY FLOW AHEAD OF THE FRONT WILL MAINTAIN STRATUS IN PRIMARILY THE 500-1500FT RANGE THROUGH THIS MORNING AND BELOW 4KFT THROUGH THIS AFTERNOON. WIDESPREAD AREAS OF MVFR/IFR CONDITIONS CAN BE EXPECTED THROUGH EARLY EVENING DUE TO LOW CEILINGS AND REDUCED VSBY IN RAIN. NORTHERLY WINDS AND IMPROVED CONDITIONS ARE EXPECTED SUNDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 51 60 38 / 93 88 10 6 MERIDIAN 74 53 64 38 / 86 90 16 7 VICKSBURG 73 49 59 38 / 92 49 5 4 HATTIESBURG 77 55 66 41 / 70 90 20 10 NATCHEZ 72 50 60 40 / 92 68 16 7 GREENVILLE 72 46 57 37 / 92 34 5 4 GREENWOOD 73 48 58 37 / 92 51 5 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ047-053-059-060. LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ015-016-023>026. AR...NONE. && MME/15/MME
Hazardous weather outlook, Feb 4, 9:08 AM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 908 AM CST SAT FEB 4 2012 LAZ015-016-023>026-MSZ047-053-059-060-051515- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-JEFFERSON-ADAMS- 908 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING INTO EARLY AFTERNOON AHEAD OF A COLD FRONT MOVING THROUGH THE AREA. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE WIND GUSTS OF 40 TO 60 MPH AND A BRIEF TORNADO. IN ADDITION...HEAVY RAINFALL OF 2 TO 3 INCHES WILL BE POSSIBLE TODAY. GIVEN ALREADY VERY SATURATED SOILS FROM FRIDAYS RAINFALL...THIS WILL AGGRAVATE ANY FLOODING ISSUES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY BUT OTHERWISE IS NOT EXPECTED THROUGH FRIDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>046-048>052-054>058-061>066- 072>074-051515- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 908 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS... PORTIONS OF CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. THE PRIMARY HAZARDS WILL WIND GUSTS OF 40 TO 60 MPH AND A BRIEF TORNADO CANNOT BE RULED OUT. THE MAIN TIME PERIOD FOR THIS ACTIVITY WOULD BE FROM ABOUT NOON TIL 5 PM. IN ADDITION...HEAVY RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA. IN LOCATIONS THAT SAW DECENT RAINFALL FRIDAY...A FLASH FLOOD WATCH MAY NEED TO BE EXTENDED TO INCLUDE SOME PORTIONS OF THE AREA FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON BUT OTHERWISE IS NOT EXPECTED THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Feb 4, 8:59 AM CST, 57 minutes before
LAZ015-023-041540-
RICHLAND LA-FRANKLIN LA-
859 AM CST SAT FEB 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
859 AM CST SAT FEB 4 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 17 MILES WEST OF LIDDIEVILLE TO 15 MILES
SOUTHWEST OF LIDDIEVILLE AT 859 AM CST...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3226 9201 3228 9200 3231 9164 3207 9149
3200 9150 3196 9153 3194 9151 3193 9160
3197 9160 3197 9164 3192 9168 3192 9182
3199 9191 3208 9193 3210 9188 3216 9190
3217 9199 3220 9201
TIME...MOT...LOC 1459Z 263DEG 30KT 3218 9212 3197 9199
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:34 AM CST | Flash Flood Watch | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Richland and 2 more | 12 hr |
| Feb 4, 8:59 AM CST | Special Weather Statement | JAN | Franklin | 41 min |
| Feb 4, 9:24 AM CST | Flash Flood Warning | JAN | Catahoula, Franklin | 3 hr |
| Feb 4, 10:16 AM CST | Special Weather Statement | JAN | East Carroll | 44 min |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.